Albuterol is a bronchodilator that relaxes muscles in the airways and increases air flow to the lungs.
The most common albuterol side effects in children include restlessness, irritability and nervousness.
It can cause a rise in blood pressure, there-fore it is contra-indicated in adults with high BP.
In your child's case maybe this raise in BP could be causing nose bleeds. In adults usually nose bleeds are a manifestation of raised BP. But this is not common in children.
Or some trimes over-use of the nebulizer can cause dryness of the nasal mucous membranes and result in bleeding.
I am 17 years old and use an albuterol inhaler and have developed nose bleeds. I have go to the ER for a very severe nose bleed, about 2 hours of pressure didn't stop it and it was going down my throat. When I am sick I use my inhaler more frequently and I got nose bleeds at least 5 times a week when I am sick. So I was doing research and it looks as though nose bleeds could be a side effect.
i have a 2yr old on a nebulizer using albuterol and she has had nosebleads since she was hospitalized and given treatments. its been 2 days of treatments and she has a very sensative nose. i am going to stop the treatments after reading these post. thanks.
People can get a bloody nose from exposure to any chemical that can irritate the mucous membranes! And albuterol is a sulfate. So yes it can. Sulfates can do this! And if this side effect is not listed, it is because it only happens to 2 % of people on it or less. However to get the drug approved easier, the studies are a bit bias and can show much less % than is actually happening!
Is he taking an anti-inflammatory along with this treatment? Or just albuterol?
Because often times albuterol isn't enough and then they add one to the regimen.
And I think that some anti-inflammatorys can cause nose bleeds also.
And if so, then surely a combination may also.
And anyone looking for this side effect "nosebleeds" will probably have better luck using the medical term for it and that is "epistaxis."
Maybe search epistaxis+ Albuterol
I would but its late and I am done for the day. Too tired.
oh yeah, or nasal hemorrhage!
My son is 4 year old and he just had a nose bleed. He had some allergy last night and the drainage had caused him to cough constantly and lead to wheezing. I had to use albuterol through nebulizer to stop his coughs so he can go back to sleep. I found that he has nose bleed some times after the use of nebulizer. I was suspetious of the albuterol but the doctor was giving me a "oh, come on" look so I thought maybe not. But now I see these posts, I think my son's nosebleed is probably due to the combination of the allergy and the albuterol. But what can I do without the albuterol ? I have to help him breath first:(((((
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.